My 55 year old husband recently volunteered at work for a new heart scan to test the machine. It showed he had a fair amount of calicification in one of his descending arteries. He has alway kept himself extremely fit and runs every other day and lifts weights. His doctor started him on Lipitor 20 mg. After a few months he can hardly move-- his joints ache and he is getting new joint injuries daily-- (knuckels are swelling--arm muscle injury won't heal--).. His doctor stopped the meds, waited a week, then started at lower dose. Same results, He went from a vibrant energetic man to a slow limping man in a few months. What injuries is this medication doing to his joints? Might they be permanent? Does the Lipitor dissolve the calcifications? Is there any other medication? What about the Red yeast rice? I read a study that people had just as much success with that as with medications. Thank you
One of the side effects of statins, and a fairly serious one, is degeneration of muslce tissue especially in the legs. If this side effect is noticed, then the drug is to be immediately stopped by the doctor. This is written on the leaflet accompanying the
packaging. If this is the reason for his pains, he must stay off the medication because
it can cause serious damage to muslces.
Lipitor can cause serious muscle problems that can lead to kidney problems, including kidney failure. You have a higher chance for muscle problems if you are taking certain other medicines with Lipitor. Especially telling if there are muscle problems like weakness, tenderness, or pain that happen without a good reason, and if your husband also has a fever or feel more tired than usual.
I was on Lipitor, but went on Simvastatin 20mg (much less expensive, too) and the results have been very good. Recent blood test shows LDL 45 and HDL 58, trig 55 and chol 114.
I was told there can be a reversal of CAD?!
Your husband should change his medication and have a blood test for kidney functionality and no damage. The kidneys maintain the blood creatinine in a normal range, and Creatinine has been found to be a fairly reliable indicator of kidney function.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.